A. THOMAS ANDREWS, M.D.; HERBERT S. BOWMAN, M.D.; SHASHIKANT B. PATEL, M.D.; WILLIAM M. ANDERSON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Orwoll and others (1) have reported in the September issue on the association of mitomycin with interstitial pneumonia. In the past 2 years we have seen two patients who died with unexplained severe interstitial pneumonitis after receiving mitomycin chemotherapy.
The first case was that of a 53-year-old man with adenocarcinoma of the pancreas who received weekly mitomycin, 5-fluorouracil, and cytosine arabinoside during an 18-week period for a total mitomycin dose of 50 mg. He developed progressive dyspnea leading to death within 3 weeks after a short preterminal period of progressive dyspnea. At autopsy, alveolar septal thickening and
ANDREWS AT, BOWMAN HS, PATEL SB, et al. Mitomycin and Interstitial Pneumonitis. Ann Intern Med. 1979;90:127. doi: https://doi.org/10.7326/0003-4819-90-1-127_1
Download citation file:
Published: Ann Intern Med. 1979;90(1):127.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use